MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 27IN 0 S/A CP-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 27IN 0 S/A CP-1; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP467H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic procedure on an unknown date and suture was used.During the procedure, the suture broke.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: product code: pdpb340 => pdp467h.Qty of product involved: 1 equals greater than 2.What is the lot number? no further information is available.According to the investigation report it says that there are two sutures returned, and the sales rep confirmed the two sutures most likely broke during one procedure.We received this complaint that the issue had occurred during use.However, there was no information about the specific situation when the event occurred.The sutures seemed to be cut with some instrument.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength - = 2360 g /m.Related report: 2210968-2022-01582.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/27/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one labeled winding former with a partially dispensed suture piece and one needle-suture piece of product code pdp467h were received for evaluation, the swage and attachment area was noted to be as expected, the suture piece was observed marks on the surface and was cut appears to be by use of the surgical instrument.The condition of the sample received indicates improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The manufacturing records couldn¿t be reviewed as the batch number is unknown.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - irgacare.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength - = 2360 g /m.

Brand Name
PDS PLUS VIO 27IN 0 S/A CP-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13895502
Report Number2210968-2022-02160
Device Sequence Number4277021
Product Code NEW
UDI-Device Identifier10705031048362
UDI-Public10705031048362
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDP467H
Device Catalogue NumberPDP467H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown